Théorie des nombres
Sur la complexité des nombres algébriques
[On the complexity of algebraic numbers]
Comptes Rendus. Mathématique, Volume 339 (2004) no. 1, pp. 11-14.

Let b⩾2 be an integer. We prove that real numbers whose b-ary expansion satisfies some given, simple, combinatorial condition are transcendental. This implies that the b-ary expansion of any algebraic irrational number cannot be generated by a finite automaton.

Pour tout entier b supérieur ou égal à 2, nous prouvons la transcendance des nombres réels dont le développement b-adique vérifie une condition combinatoire donnée. Nous en déduisons que le développement b-adique d'un nombre algébrique irrationnel ne peut être engendré par un automate fini.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2004.04.012
Adamczewski, Boris 1; Bugeaud, Yann 2; Luca, Florian 3

1 Laboratoire de recherche en informatique, UMR 8623, bât. 490, université Paris-Sud 91405 Orsay, France
2 Université Louis Pasteur, UFR de mathématiques, 7, rue René Descartes, 67084 Strasbourg, France
3 Instituto de Matemáticas, UNAM, Campus Morelia, C.P. 58180, Morelia, Michoacán, México, Mexique
@article{CRMATH_2004__339_1_11_0,
     author = {Adamczewski, Boris and Bugeaud, Yann and Luca, Florian},
     title = {Sur la complexit\'e des nombres alg\'ebriques},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {11--14},
     publisher = {Elsevier},
     volume = {339},
     number = {1},
     year = {2004},
     doi = {10.1016/j.crma.2004.04.012},
     language = {fr},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2004.04.012/}
}
TY  - JOUR
AU  - Adamczewski, Boris
AU  - Bugeaud, Yann
AU  - Luca, Florian
TI  - Sur la complexité des nombres algébriques
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 11
EP  - 14
VL  - 339
IS  - 1
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2004.04.012/
DO  - 10.1016/j.crma.2004.04.012
LA  - fr
ID  - CRMATH_2004__339_1_11_0
ER  - 
%0 Journal Article
%A Adamczewski, Boris
%A Bugeaud, Yann
%A Luca, Florian
%T Sur la complexité des nombres algébriques
%J Comptes Rendus. Mathématique
%D 2004
%P 11-14
%V 339
%N 1
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2004.04.012/
%R 10.1016/j.crma.2004.04.012
%G fr
%F CRMATH_2004__339_1_11_0
Adamczewski, Boris; Bugeaud, Yann; Luca, Florian. Sur la complexité des nombres algébriques. Comptes Rendus. Mathématique, Volume 339 (2004) no. 1, pp. 11-14. doi : 10.1016/j.crma.2004.04.012. http://www.numdam.org/articles/10.1016/j.crma.2004.04.012/

[1] Adamczewski, B. Transcendance « à la liouville » de certains nombres réels, C. R. Acad. Sci. Paris, Ser. I, Volume 338 (2004), pp. 511-514

[2] B. Adamczewski, Y. Bugeaud, On the complexity of algebraic numbers (2004), soumis

[3] Adamczewski, B.; Cassaigne, J. On the transcendence of real numbers with a regular expansion, J. Number Theory, Volume 103 (2003), pp. 27-37

[4] Allouche, J.-P.; Zamboni, L.Q. Algebraic irrational binary numbers cannot be fixed points of non-trivial constant length or primitive morphisms, J. Number Theory, Volume 69 (1998), pp. 119-124

[5] Borel, É Sur les chiffres décimaux de 2 et divers problèmes de probabilités en chaı̂ne, C. R. Acad. Sci. Paris, Volume 230 (1950), pp. 591-593

[6] Cobham, A. Uniform tag sequences, Math. Systems Theory, Volume 6 (1972), pp. 164-192

[7] Ferenczi, S.; Mauduit, C. Transcendence of numbers with a low complexity expansion, J. Number Theory, Volume 67 (1997), pp. 146-161

[8] Hartmanis, J.; Stearns, R.E. On the computational complexity of algorithms, Trans. Amer. Math. Soc., Volume 117 (1965), pp. 285-306

[9] Loxton, J.H.; van der Poorten, A.J. Arithmetic properties of automata: regular sequences, J. Reine Angew. Math., Volume 392 (1988), pp. 57-69

[10] Mahler, K. Arithmetische Eigenschaften der Lösungen einer Klasse von Funktionalgleichungen, Math. Ann., Volume 101 (1929), pp. 342-366 (Corrigendum Math. Ann., 103, 1930, pp. 532)

[11] Morse, M.; Hedlund, G.A. Symbolic dynamics II. Sturmian trajectories, Amer. J. Math., Volume 62 (1940), pp. 1-42

[12] Ridout, D. Rational approximations to algebraic numbers, Mathematika, Volume 4 (1957), pp. 125-131

[13] Risley, R.N.; Zamboni, L.Q. A generalization of Sturmian sequences: combinatorial structure and transcendence, Acta Arith., Volume 95 (2000), pp. 167-184

[14] Schlickewei, H.P. The p-adic Thue–Siegel–Roth–Schmidt theorem, Arch. Math. (Basel), Volume 29 (1977) no. 3, pp. 267-270

[15] Schmidt, W.M. Norm form equations, Ann. of Math. (2), Volume 96 (1972), pp. 526-551

[16] Schmidt, W.M. Diophantine Approximation, Lecture Notes in Math., vol. 785, Springer, Berlin, 1980

[17] Turing, A.M. On computable numbers, with an application to the Entscheidungsproblem, Proc. London Math. Soc., Volume 42 (1936), pp. 230-265 (Corrigendum Proc. London Math. Soc., 43, 1937, pp. 544-546)

[18] Waldschmidt, M. Un demi-siècle de transcendance (Pier, J.-P., ed.), Development of Mathematics 1950–2000, Birkhäuser, Basel, 2000, pp. 1121-1186

Cited by Sources: